Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A lifting theorem and uniform algebras


Authors: Takahiko Nakazi and Takanori Yamamoto
Journal: Trans. Amer. Math. Soc. 305 (1988), 79-94
MSC: Primary 46J10; Secondary 47B35
MathSciNet review: 920147
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the possible generalizations of a lifting theorem of a $ 2 \times 2$ matrix to uniform algebras. These have applications to Hankel operators, weighted norm inequalities for conjugation operators and Toeplitz operators on uniform algebras. For example, the Helson-Szegö theorems for general uniform algebras follow.


References [Enhancements On Off] (What's this?)

  • [1] R. Arocena and M. Cotlar, A generalized Helglotz-Bochner theorem and $ {L^2}$-weighted inequalities with finite measures, Conference on Harmonic Analysis in Honor of Antoni Zygmund (Chicago, Ill., 1981), Wadsworth Math. Ser., Wadsworth, Belmont, Calif., 1983, pp. 258-269. MR 730071 (85f:42022)
  • [2] R. Arocena, M. Cotlar and C. Sadosky, Weighted inequalities in $ {L^2}$ and lifting properties, Adv. in Math. Suppl. Studies 7A, Academic Press, New York, 1981, pp. 95-128. MR 634237 (83e:42016)
  • [3] K. Barbey and H. König, Abstract analytic function theory and Hardy algebras, Lecture Notes in Math., vol. 593, Springer-Verlag, Berlin, 1977. MR 0442690 (56:1071)
  • [4] M. Cotlar and C. Sadosky, On the Helson-Szegö theorem and a related class of modified Toeplitz kernels, Harmonic Analysis in Euclidean Spaces (Williamstown, Mass., 1978), Proc. Sympos. Pure Math., vol. 35, Amer. Math. Soc., Providence, R.I., 1979, pp. 383-407. MR 545279 (81j:42022)
  • [5] -, Lifting properties, Nehari theorem, and Paley lacunary inequality, Rev. Mat. Iberoamericana 2 (1986), 55-72. MR 864653 (88d:42007)
  • [6] T. Gamelin, Uniform algebras, 2nd ed., Chelsea, New York, 1984.
  • [7] J. B. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • [8] H. Helson and G. Szegö, A problem in prediction theory, Ann. Mat. Pura Appl. 51 (1960), 107-138. MR 0121608 (22:12343)
  • [9] I. I. Hirschman, Jr. and R. Rochberg, Conjugate function theory in weak$ ^{\ast}$ Dirichlet algebras, J. Funct. Anal. 16 (1974), 359-371. MR 0380418 (52:1318)
  • [10] P. Koosis, Weighted quadratic means of Hilbert transforms, Duke Math. J. 38 (1971), 609-634. MR 0288529 (44:5727)
  • [11] -, Moyennes quadratiques pondérées de fonctions périodiques et de leurs conjuguées harmoniques, C. R. Acad. Sci. Paris 291 (1980), 255-257. MR 591744 (83a:42011)
  • [12] T. Nakazi, Norms of Hankel operators and uniform algebras, Trans. Amer. Math. Soc. 299 (1987), 573-580. MR 869222 (88d:47040)
  • [13] -, Norms of Hankel operators and uniform algebras. II, Tôhoku Math. J. (to appear).
  • [14] Y. Ohno, Remarks on Helson-Szegö problems, Tôhoku Math. J. 18 (1966), 54-59. MR 0203519 (34:3369)
  • [15] T. Yamamoto, On the generalization of the theorem of Helson and Szegö, Hokkaido Math. J. 14 (1985), 1-11. MR 781822 (86e:42020)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J10, 47B35

Retrieve articles in all journals with MSC: 46J10, 47B35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0920147-X
PII: S 0002-9947(1988)0920147-X
Keywords: Uniform algebra, lifting theorem, weighted norm inequality, Hankel operator, Toeplitz operator
Article copyright: © Copyright 1988 American Mathematical Society